Posted By Posting
Apr 24, 2009
mom2adriane&morgan
Adriane Reese 05/16/07; seemingly healthy when born; diagnosed with MSPI, severe Reflux, Apnea, Ashtma, Epilepsy, and severe food allergies(rice, corn, milk, soy, eggs, oats, wheat, beef, chicken, squash, pumpkin, avocado, etc.);On apnea monitor, seems to be tolerating RCF w/carbohydrate mixed in; on Zyrtec, Xopenex, Prevacid
Adriane update & ? about Zrytec
Okay ladies. It has been a little while since Ihave updated. I have been so busy with "End of instruction" exams at school but i have been reading just not much responding.

Adriane woke again last night with a 103.3 fever. She was breathing weird and I could hear the reflux coming up and her swallowing it back down. She is on so many meds everyday but it is times like this that I am extremely glad that she is because she didn't act like she was in too much pain. It could have been the lethargy but who knows. I think I am doing an okay job with all the new meds and upping the dosages on the old ones but I am afraid that some days I don't wait long enough in between, KWIM?

To my big question. The ped upped her dosage on her zrytec. She is now on 1 tsp or 5mls every morning. She takes another allergy med at night, Atarax, so that is why we do zrytec in the AM. Since we have started this higher dose she has been mean as a hornets nest. She has been hitting, screaming, throwing fits, etc. I know that she is almost two but this is different. Has anyone else had these experiences with zrytec? What did you do? Please help! I left her this morning with my MIL and I am frightened for both of them. :)

Apr 24, 2009
blueleopard
Pictured: G'mom w/3 kids. I'm mom to 1 angel Melissa (dec'd 11/92 - hypoplastic left-heart syn.)
2 healthy daughters (knock wood) Cory (16), Kim (11) & Eric (4) diagnosed with e.e. (scoped 8/08), GERD & severe food/seasonal allergies, asthma. Cried non-stop first 17 mths. of life Found out he is allergic to cow's milk, soy, eggs, and peanuts. Takes Prevacid, Neocate One Plus & Flovent.
Zyrtec definately makes Eric hyper & a little nuts (& that's only 1/2 tsp.). I only give it to him about an hour before bed so I don't have to deal with him that long. He's fine when he wakes up. Ellen
Apr 24, 2009
mom2adriane&morgan
Adriane Reese 05/16/07; seemingly healthy when born; diagnosed with MSPI, severe Reflux, Apnea, Ashtma, Epilepsy, and severe food allergies(rice, corn, milk, soy, eggs, oats, wheat, beef, chicken, squash, pumpkin, avocado, etc.);On apnea monitor, seems to be tolerating RCF w/carbohydrate mixed in; on Zyrtec, Xopenex, Prevacid
I am thinking about switching the doses. Perhaps trying the Atarax during the day and the zyrtec at night. I don't know though. The Atarax is supposed to make her pretty sleepy. I guess I could try it. Perhaps I should drop it down to 3/4 tsp. Not sure what to do. I guess if we take her in over the weekend we will ask then.
Apr 24, 2009
jenrackley
PAGER Volunteer Services Coordinator
Nutritionist
Melina 7/24/02 now reflux free!!
TWINS:
Ella 5/3/05 GERD, asthma, hypotonia, food intolerances, esophagitis, IBS //
Ava 5/3/05 asthma, food allergies
Pic: My girls! They are getting so big!
I haven't had that with zyrtec but we did with singulair. Maybe the bad sleeping at night is making her cranky too? :( Poor baby and mommy. I hope the switch will make her feel better. Mine take their zyrtec in the am but it never has bothered them so... Hope you MIL did ok today. ;)
Apr 25, 2009
jeddsmommy
Jessica, Mommy to Jedd, severe reflux, severe food and oral aversions, Finally G tube free!!! VSD repair 4-24-07 (open heart surgery), hypospadias, repaired 3 times and Ear tubes Visit Jedd at his CB site: www.caringbridge.org/visit/jedd
Is Atara an antihistamine?? If so you can't take both of them in a 24 hour period once you went to the max dose of Zyrtec. You also can't take Benedrly while taking an antihistamine as well. they are in the same class of medical drugs. So, once you are on the max of ONE in that class, we were told we could NOT do the others. I asked, and even for break through allergies and such we have been told a resounding no.

I'd talk to the DR and see what they have to say or the pharmacist. Since the changes occurred at the same time you changed doses, I'd suspect the drug to be causing it.

Check with your
doctor first!